0
Feedback Feedback

<< Sedative-Hypnotic Drug Withdrawal Syndrome: Recognition and Treatment (Critical Care Topic and Pharmacology CME)

Key Points

  • Vital signs should be followed closely, as they can be an important indicator of inadequately treated withdrawal. Paralyzed or sedated intubated patients will not be able to follow commands, so neurological examinations may not be as useful in assessing withdrawal symptoms. Vital sign abnormalities such as tachypnea, tachycardia, hypertension, and fever could be signs of inadequately treated withdrawal and should prompt administration of more benzodiazepines or other GABAergic drugs.
  • Aggressively cool hyperthermic patients to maintain goal normothermia. Antipyretics are ineffective in treating hyperthermia secondary to ingestions or drug effect.

To continue reading, please log in or purchase access.

Already purchased this course?
Log in to read.
Purchase a subscription

Price: $449/year

140+ Credits!

Purchase Issue & CME Test

Price: $49

+4 Credits!

Money-back Guarantee
Get Quick-Read Evidence-Based Updates
Enter your email to get free evidence-based content delivered to your inbox once per month.
Please provide a valid email address.